Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to use polysporin on the inside of vaginal lips?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 12783 Questions

default
Posted on Mon, 7 Jan 2013 in Vaginal and Uterus Health
Question: Hi there, I am wondering if it is safe to use polysporin on the inside of my vaginal lips?
My boyfriend and I had sex last night, and although it wasnt rough, when we were finished, my vaginal lips felt a burning sensation (like when you feel your cheeks blush.. Only down below). It subsided and when we started fooling around a second time, I was unable to get dry on my own, so we kept having to add saliva so it wasn't too uncomfortable. Afterwards, my inner lips were swollen and it burned to pee. I slept with an ice wrapped in a cloth between my legs, and today there is almost no swelling. It still burns to pee though. After a warm bath, I took a mirror to see what I could see, and it looked like I had an infected area on both inner lips like you would see when you scrape your first few layers of skin off and it creates a yellowish film over the area (not a scab). I gently removed the layering with a damp qtip so I could see the area better and it looks like I am rubbed raw (see photos). I want to know if it is safe to put polysporin on this area or if you have any suggestions to provide relief... I will be going into a walk in std clinic tomorrow just in case and to check things out, but any help you can give me tonight would be very much appreciated. Thanks - XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 49 minutes later
Hello,
Thanks for posting your query.
From your symptoms it looks like vulvovaginitis to me which is inflammation or infection of the vulva and vagina. It may be caused by chafing or friction rub which occurred after intercourse which you had prior to these symptoms.
I suggest you to follow up with your gynecologist as you need to get a pelvic swab sample done for any cervical discharge to rule out any bacterial or fungal infection. Apply cold compresses and wear cotton undergarments. Oral anti inflammatories like ibuprofen/acetaminophen are also helpful but they should be taken after a prescription from your doctor. Till that time, you can apply a local antiseptic cream on the area like neosporin or polysporin for relief.
It is also helpful to:
* Avoid overexertion, heat, and excessive sweating.
* Avoid scratching, which will only aggravate the problem.
* Delay sexual activity until your symptoms get better, or use a lubricant during intercourse.
* Use condoms to avoid catching or spreading sexually transmitted diseases.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Polysporin

doctor1 MD

I am following up regarding below question: I uploaded pictures of the affected hands. The problem started 2 years ago, subsided in between, flared up again in the last 4 weeks. We took treatment from dermatologist earlier, continued Topisol...

doctor1 MD

Hi Dr.Grief, A prickly itchy rash started on my left groin yesterday morning so applied some Melagel about 3 times through the day, but did not improve, so this morning changed to Polysporin antibiotic ointment. After applying 3 times through to-day, it is worse and spread to the right groin. Would you please recommend something that would help.

doctor1 MD

Hello, My daughter was born two monthes ago. She got BCG vaccination . Today, pus is coming out, is it normal?

doctor1 MD

Hello My doctor said I had molluscom after finding a few bumps on my arm, leg and pubic area. He sprayed them with liquid nitrogen. Today is the third day and the spots seem to have blistered with a white pus top. 1. Is this normal? 2. What am I...

doctor1 MD

I have had an ulceration on my ear drum that doesn t heal. I have found blood on my pillow. I have had this since August. Today the Doctor told me to put polysporin in my ear everyday for 6 weeks. Should I worry about this? I am a cancer survivor 10 years of base of tongue cancer on the left side and it is my left ear that is the problem. Should I be concerned?

doctor1 MD

Discovered an ulcerated lump this am on left side. Had Chemo in 2009 for Non-Hodgkins Lymphoma; large mass in left lower area of Pelvic cavity involving psoas muscle in left leg, ileac vessels on left side and abdominal Aorta. I only noticed this today otherwise would have had my Oncologist check it two days ago - examination by latter did not observe any particular sensitivity in area. Have washed areaand applied Polysporin ointment. What advice since I m 86yr. old male.

doctor1 MD

Hello, I noticed yesterday that my six year old child s scrotum has turned red and swollen. He feels slight discomfort on touching it. As well he is walking with his legs spread out to avoid it being rubbed again his thighs. He is otherwise well. I applied some polysporin cream on the scrotum. Since last night, the scrotum appears less red and swollen. Could you please let me know what is wrong with him and how to treat the illness?